Alert archive / Illinois / Winter Weather Advisories in 2021

Winter Weather Advisory 3, NWS Lincoln, IL

January 18, 20219 counties in Illinois

NWS Lincoln, IL issued this winter weather advisory at Jan 18, 2021, 3:27 AM CST for 9 counties in Illinois. It took effect at Jan 18, 2021, 6:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2021, 3:27 AM CST (09:27 UTC)
In effect from
Jan 18, 2021, 6:00 PM CST
Expired
Jan 18, 2021, 9:44 PM CST
In force
4 hr
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Shelby County, IL

The radar

The Evansville,IN radar (KVWX), 94 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS43 KILX 180927
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
327 AM CST Mon Jan 18 2021


ILZ061>063-066>068-071>073-182100-
/O.NEW.KILX.WW.Y.0003.210119T0000Z-210119T1200Z/
Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-
Lawrence-
Including the cities of Shelbyville, Greenup, Marshall, 
Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville
327 AM CST Mon Jan 18 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of two to three
  inches expected from Effingham to Robinson. A steep decreasing
  gradient is expected to the north and south of this area.

* WHERE...Portions of central, east central and southeast 
  Illinois.

* WHEN...From 6 PM this evening to 6 AM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. Visibilities could
  be restricted at times due to snow.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$
2 follow-up statements
810 
WWUS43 KILX 182057
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
257 PM CST Mon Jan 18 2021


ILZ061>063-066>068-071>073-191200-
/O.CON.KILX.WW.Y.0003.210119T0000Z-210119T1200Z/
Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-
Lawrence-
Including the cities of Shelbyville, Greenup, Marshall, 
Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville
257 PM CST Mon Jan 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST TUESDAY...

* WHAT...A mixture of light rain and snow will transition to all
  snow...with a slushy accumulation of around 1 inch likely. 

* WHERE...Portions of central, east central and southeast
  Illinois. 

* WHEN...From 6 PM this evening to 6 AM CST Tuesday.

* IMPACTS...Scattered slick spots may develop on untreated and
  secondary roads.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$
697 
WWUS43 KILX 190344
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
944 PM CST Mon Jan 18 2021

ILZ061>063-066>068-071>073-190445-
/O.CAN.KILX.WW.Y.0003.000000T0000Z-210119T1200Z/
Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-
Lawrence-
Including the cities of Shelbyville, Greenup, Marshall, 
Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville
944 PM CST Mon Jan 18 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

The transition from rain to snow has taken longer than expected.
Snowfall amounts will be minimal, with limited travel impacts if
any. Therefore, the winter weather advisory is being cancelled.

$$

Shimon

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter weather advisory went out at Jan 17, 11:19 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Jan 17, 11:19 PM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1119 PM CST Sun Jan 17 2021

.SYNOPSIS...
Issued at 844 PM CST Sun Jan 17 2021

A weather disturbance will continue to produce light snow or
flurries through this evening, with a few areas possibly seeing
light snow accumulation of a few tenths of an inch. Precipitation
will diminish from west to east later tonight, with mainly dry
conditions for Monday. This dry period will be short lived, as
another weak disturbance slides through south central Illinois
Monday night, bringing additional precip chances to locations
between I-64 and I-74.

&&

.UPDATE...
Issued at 858 PM CST Sun Jan 17 2021

The upper level shortwave associated with today's snow showers has
propagated east of Illinois this evening, and radar and surface
observations show precipitation is gradually coming to an end,
with any remaining showers and flurries east of a Springfield to
Peoria line. Have made adjustments to weather and PoP grids to
reflect this trend. Otherwise, lows in the low to mid 20s and west
winds 5 to 10 mph through tonight look good.

&&

.SHORT TERM...(This evening through Monday night)
ISSUED AT 320 PM CST Sun Jan 17 2021

The mid-level shortwave centered roughly in east-central Illinois
this afternoon will continue to churn to the southeast the rest
of this afternoon and evening. Generally weak omega surrounding
the feature will trigger scattered snow showers and flurries
through this evening. While most areas will not pick up much snow
accumulation if at all, a few locations of enhanced lift could
produce visibility down to 2 miles and light accumulation of a few
tenths of an inch. Radar loops are showing an area of enhanced
snowfall between Lincoln and Bloomington at 2 pm and sliding
southeast. An additional band of snow in far western Illinois will
progress across our CWA into this evening. A few ob sites in that
band are reporting 2.5 mile vis in snowfall too, so some light
snow accum will be possible from that.

Subsidence in the wake of the wave will shut down the snow from
west to east this evening. By midnight, most areas should see an
end to the snow. Clouds will remain across the area through the
night, limiting our diurnal cooling. Lows will be mainly in the
mid 20s.

The next shortwave currently in Montana will eventually progress
into central Missouri late Monday afternoon. Isentropic lift ahead
of that feature will trigger scattered snow or rain showers for
our southwestern counties starting around mid-afternoon, mainly
affecting the Jacksonville/Springfield/Taylorville areas through 6
pm.

There are varying solutions as to how far north the isentropic
lift will extend. The NAM/HRRR/GFS/EC are the farthest north with
a band of accumulating snow across our southern counties, roughly
south of a line from Rushville to Mattoon to Paris. The Canadian
GEM is farther south outlier and mainly has rain/snow in our SE
counties south of I-70 Monday night. To acknowledge the NAM/GFS
model group, have included chance PoPs along and south of the
Rushville to Paris line. Snow accum of a half inch to an inch
could occur Monday night, but some rain mixing in at the onset
could limit snow accum potential.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 320 PM CST Sun Jan 17 2021

By Tuesday morning, the bulk of the precipitation from the Monday
night wave should be ended. However, yet a third wave will
approach Illinois from the northwest. According to the GFS and
GEM, some light snow showers could begin in our NW counties as
early as 3 pm on Tuesday. The EC and NAM both hold off snow until
Tuesday evening. The consensus of the model solutions keeps the
snow generally along and north of I-74. The blended extended did
not include any PoPs for that time period with the 12z update, so
after coordination with our offices to the north, we added slight
chance PoPs across our northern CWA. The end result could be
similar to todays system, with a dusting of snow in general, with
a few areas picking up to a half inch.

Beyond that system, the long wave trough over the Great Lakes will
transit eastward, allowing for ridging and warming to establish
in the Midwest. We should see high temps climb into the upper 30
to upper 40s for Wednesday and Thursday. A low pressure system
will pass by to the south of Illinois on Thursday, with all precip
from that remaining south of our CWA.

A dry Arctic cold front will push through Illinois Thursday
night. None of the extended models are triggering precip at this
point, but with the strength of the front, we may see subsequent
models indicating rain/snow eventually.

Dry and colder conditions will follow for Friday through Saturday.
Saturday night and Sunday could see the next weather system
approach from the west, producing widespread rain and snow. The
parent low looks to remain in Canada, but the upper level energy
in the northern stream jet will affect areas as far south as
Illinois.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1120 PM CST Sun Jan 17 2021

Predominantly MVFR cigs can be expected through the upcoming 24
hours, aside from a few brief breaks in the cloud cover. First
break should only affect KBMI and KCMI briefly until 07Z. A
fairly compact weather system looks to approach southern portions
of southern IL Monday afternoon and evening, and could bring light
snow to the KSPI and KDEC terminals. At this point have only
included VCSH in TAFs to account for this feature, but shifts in
the forecast track are possible. Winds W 5-12 kts through the
period.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...37
SYNOPSIS...37
SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...37
Hazardous weather outlook, Jan 17, 3:25 PM CST, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
325 PM CST Sun Jan 17 2021

ILZ027>031-036>038-041>046-182130-
Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Peoria-
Piatt-Stark-Tazewell-Vermilion-Woodford-
325 PM CST Sun Jan 17 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Snow will move across the area through this evening. A dusting of
additional snow accumulation will be possible. Untreated roads
could be slippery.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Another dusting of snow is possible late Tuesday afternoon
through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ040-047>057-061>063-066>068-071>073-182130-
Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Macon-Menard-Morgan-Moultrie-Richland-
Sangamon-Schuyler-Scott-Shelby-
325 PM CST Sun Jan 17 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

Snow will move across the area through this evening. A dusting of
additional snow accumulation will be possible. Untreated roads
could be slippery.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Another dusting of snow is possible late Monday afternoon through
Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Shimon

Nearby

Winter Weather Advisories in Illinois, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.